Hail, Osage
- When
- May 6, 1:11 PM CST
- Where
- Osage County, 6 mi N of Burlingame
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.367, -95.717
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 6, 1:00 AM CST, 12 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 200 AM CDT SUN MAY 6 2001 THINGS SURE CHANGE IN 24 HOURS. 00Z H700/500 ANALYSIS SHOWS FALLING HEIGHTS TO THE NORTHEAST OF THE NEARLY STACKED LOW CENTERS. THIS WILL BRING A QUICKER EXIT TO THE PRECIP THAN EARLIER EXPECTED. THE AVN/NGM SEEMED TO HAVE THE BEST QPF PRESENTATION AT 06Z WITH THE ETA TOO FAR WEST AND TOO HEAVY. WITH THE INITIAL SURFACE/UPPER LOWS PULLING TO THE NORTHEAST TODAY...EXPECT CURRENT PRECIP AND THE DRYLINE TO PUSH ACROSS MOST OF THE FORECAST AREA BY EARLY AFTERNOON. THIS WILL ONLY LEAVE AREAS EAST OF A HIAWATHA-TOPEKA-EMPORIA LINE IN THE RICH MOISTURE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON WITH PRECIPITABLE WATER STILL RUNNING OVER 1 INCH. BEST OMEGA FORCING APPEARS ALONG OR EAST OF THE KS-MO BORDER AREAS TOWARD 00Z. ALL OF THE FORECAST AREA SHOULD BE RAINFREE BEFORE MIDNIGHT. WILL PROBABLY BACK OFF TO CHANCE POPS MOST LOCATIONS TODAY...WITH LIKELY ESPECIALLY IN THE AFTERNOON FOR THE EASTERN AREAS MENTIONED ABOVE. THE LATER PROBLEM IS THE DEPTH (OR SOUTHERN REACH) OF THE NORTHERN STREAM ENERGY MONDAY/MONDAY NIGHT. PRESENTLY THE NORTHERN LOW CENTER LOOKS LIKE IT WILL STAY OVER NORTHERN MINNESOTA (CLOSER TO ETA/NGM/NOGAPS POSITION AS OPPOSED TO THE AVN)...WITH A TRAILING TROF CROSSING OUR FORECAST AREA ON MONDAY. SUSPECT WEAK ENERGY IN THE NORTHWEST FLOW MAY PRODUCE SOME MID-LEVEL CLOUDS...BUT NOT SOLD ON ANY PRECIP DEVELOPMENT AT THIS TIME DUE TO UNCERTAINTY OF THE UPPER LOW TRACK. TEMPERATURES...EXPECT MUCH WARMER TEMPERATURES OVER THE EASTERN COUNTIES THAN GUIDANCE/CURRENT FORECAST INDICATES. OUTER PERIOD GUIDANCE MORE REASONABLE...BUT WILL EDGE TOWARD WARMER NUMBERS FOR MONDAY WITH PLENTY OF SUNSHINE AND DOWNSLOPE WINDS. ROGERS .TOP...NONE
KSZ008>012-020>024-026-034>040-054>056-058-059-062100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1218 PM CDT SUN MAY 6 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTHEAST AND EAST CENTRAL KANSAS... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS FAR NORTHEAST INTO EAST CENTRAL KANSAS. THE THREAT WOULD GENERALLY BE ALONG AND EAST OF A LINE FROM SENECA TO WAMEGO TO COUNCIL GROVE. AREAS EAST OF A HIAWATHA TO TOPEKA TO EMPORIA LINE WILL HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE THUNDERSTORMS ARE EXPECTED TO INTENSIFY ACROSS THAT AREA BY THE DURING AFTERNOON HOURS...AND CONTINUE INTO THE EVENING. THE PRIMARY THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT MOVING FROM WEST TO EAST ACROSS EASTERN KANSAS...WILL ACT AS THE PRIMARY FOCUS FOR THE STRONG THUNDERSTORMS. THIS FRONT WILL INTERACT WITH AN ATMOSPHERE THAT IS MOIST AND UNSTABLE. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS...TO KEEP INFORMED OF THE POTENTIAL FOR SEVERE WEATHER...THIS AFTERNOON AND EVENING.
KSZ008>012-020>024-026-034>040-054>056-058-059-062100- HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING NATIONAL WEATHER SERVICE TOPEKA KS 1225 PM CDT SUN MAY 6 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTHEAST AND EAST CENTRAL KANSAS... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS FAR NORTHEAST INTO EAST CENTRAL KANSAS. THE THREAT WOULD GENERALLY BE ALONG AND EAST OF A LINE FROM SENECA TO WAMEGO TO COUNCIL GROVE. AREAS EAST OF A HIAWATHA TO TOPEKA TO EMPORIA LINE WILL HAVE THE GREATEST RISK FOR SEVERE WEATHER. THE THUNDERSTORMS ARE EXPECTED TO INTENSIFY ACROSS THAT AREA DURING AFTERNOON HOURS...AND CONTINUE INTO THE EVENING. THE PRIMARY THREAT SHOULD BE LARGE HAIL AND DAMAGING WINDS. A COLD FRONT MOVING FROM WEST TO EAST ACROSS EASTERN KANSAS...WILL ACT AS THE PRIMARY FOCUS FOR THE STRONG THUNDERSTORMS. THIS FRONT WILL INTERACT WITH AN ATMOSPHERE THAT IS MOIST AND UNSTABLE. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER LOCAL MEDIA OUTLETS...TO KEEP INFORMED OF THE POTENTIAL FOR SEVERE WEATHER...THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242628, 5240922, 5240923, 5240924, 5240925.